Just quickly, I am 54, have an on demand pacemaker and one stint, and two months past my RF ablation surgery. I have been been VERY symptomatic when I go into (slow) afib. I have been doing much better since surgery. The last few day I have been having palpitations? missed and extra beats (about 10/min). They are causing dizzyness, and fatigue. I told my cardiologist that it is hard to function like this, especially going to work (when is technical work). I am taking ld aspirin and coumadin. I also take 320mg of betapace (sotalol). I called the cardiologist she says ' there is nothing we can do for you.' I find this hard to believe, it has been 4 days now, if it doesn't improve, is it possible to cardiovert me back to sinus rythym? If it is a slim chance it will work couldn't I demand to try it anyway. Thank you very much for your help. I am really at the end of my rope with these problems.
I think you should be cardioverted if your AF is symptomatic. Some people feel their best in NSR. There is no concern about you being too slow because you already have a pacemaker. The other thing is that you pacer may not be set to mode switch appropriately when you are in AF, potentially pacing too slow, causing you to have symptoms. Also, the betapace can make people feel lousy especially at this high a dose. you should also have your kidney function checked to make sure that it is stable because when unstable it can cause the betapace to build up in the system. therefore, there are a few options that you should explore.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.